Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Statin Drugs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

Will My Peripheral Neuropathy ever go away?

I have had HIV since 1984, AIDS since 1998, and peripheral neuropathy since 1986. My viral load is near undetectable.My pain is still bad and I am on Meds for it. Two doctors feels that since I am nearly undetectable I should be have no pain...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Recovery from HIV or HIV-drug related peripheral neuropathy often but now always will occur when switched to an effective regimen with lower risk for peripheral neuropathy. In my experience Read more »

d list drugs and peripheral neuropathy

I was on the D-list drugs for 11 years and developed peripheral neuropathy in hands and feet. I am allergic to Protease inhibitor drugs and am now on Viramune and Truvada for about 14 monthes. The peripheral neuropathy has not improved and have had...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Recommend evaluation for vitamin and other micro-nutrient deficiencies. Referral to HIV-knowledgeable neurologist and pain specialist often helpful. Use of drugs like gabapentin sometimes helpful but aggressive pain relief is key to maintaining good... Read more »

peripheral neuropathy

Hello Doctors,when does peripheral neuropathy start normally in the course of hiv infection. Is it from the very beginning meaning acute infection on, or only later in the course of infection?!!Is it right that it can be caused by both, hiv itself...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Peripheral neuropathy can be caused by HIV infection sometimes in early infection but more often in late infection. Certain HIV drugs (in particular Read more »

Lipitor, Videx & Peripheral Neuropathy

I am on 700mg Lexiva boosted with 100mg Norvir twice a day with Epivir and Videxonce a day. My viral load and CD4 count are both good, but my cholesterol has risen to 265. My doctor placed me on 20mg Lipitor which I have been on for 3 weeks. A few...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. If you have no history of drug resistant virus or some compelling reason to avoid Atripla, then this would certainly be a better choice than your current boosted PI regimen. It is more convenient and would be less... Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
AIDS InfoNet

Fosamprenavir (Telzir, Lexiva)

...major increases in blood levels of some antidepressants like Elavil and Tofranil. These drugs are sometimes used to treat peripheral neuropathy (see Fact Sheet 555 ). However, fosamprenavir decreases blood levels of Paxil (paroxetine), an... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
Connect With Others

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
...dear jackie blue, my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months. should i need to keep testing until one year.... as im very stressed out.i recently Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »